Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 17, 2008, 4:09 AM EST. It took effect at Feb 18, 2008, 5:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 4:09 AM EST (09:09 UTC)
- In effect from
- Feb 18, 2008, 5:00 AM EST
- Expired
- Feb 18, 2008, 10:38 AM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 170909 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 AM EST SUN FEB 17 2008 NCZ103-104-172100- /O.NEW.KMHX.WI.Y.0003.080218T0300Z-080218T2000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 409 AM EST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST MONDAY...FOR THE OUTER BANKS PORTIONS OF DARE AND HYDE COUNTIES. STRONG SOUTHWEST WINDS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT. THE FRONT WILL APPROACH FROM THE WEST TONIGHT, AND MOVE ACROSS THE OUTER BANKS MONDAY AFTERNOON. THE FRONT WILL MOVE OFFSHORE MONDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS72 KMHX 172204 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 PM EST SUN FEB 17 2008 NCZ103-104-180615- /O.EXT.KMHX.WI.Y.0003.080218T1000Z-080218T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 504 PM EST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 4 PM EST MONDAY. STRONG SOUTHWEST WINDS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT. THE FRONT WILL APPROACH FROM THE WEST TONIGHT... AND MOVE ACROSS THE OUTER BANKS MONDAY AFTERNOON. THE FRONT WILL MOVE OFFSHORE MONDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 180438 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1138 PM EST SUN FEB 17 2008 NCZ103-104-181245- /O.CON.KMHX.WI.Y.0003.080218T1000Z-080218T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1138 PM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY. STRONG SOUTHWEST WINDS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT. THE FRONT WILL APPROACH FROM THE WEST TONIGHT... AND MOVE ACROSS THE OUTER BANKS MONDAY AFTERNOON. THE FRONT WILL MOVE OFFSHORE MONDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 180955 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 455 AM EST MON FEB 18 2008 NCZ103-104-182100- /O.CON.KMHX.WI.Y.0003.080218T1000Z-080218T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 455 AM EST MON FEB 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... STRONG SOUTHWEST WINDS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT. THE FRONT WILL MOVE ACROSS THE OUTER BANKS THIS AFTERNOON. THE FRONT WILL MOVE OFF TO THE EAST EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 181538 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1038 AM EST MON FEB 18 2008 NCZ103-104-181645- /O.CAN.KMHX.WI.Y.0003.000000T0000Z-080218T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1038 AM EST MON FEB 18 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IS NO LONGER IN EFFECT...AS THE STRONG WINDS OF THIS MORNING HAVE NOW SUBSIDED. HOWEVER...SUSTAINED WINDS AROUND 20 TO 30 MPH WITH GUSTS IN THE 30 TO 35 MPH RANGE WILL CONTINUE INTO THE LATE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:31 PM EST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 16, 10:31 PM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1031 PM EST SAT FEB 16 2008
.SYNOPSIS...
HIGH PRES TO THE NORTH WILL MOVE NE OF THE AREA TONIGHT. A WARM
FRONT WILL MOVE NORTH ACROSS THE AREA ON SUN. A COLD FRONT WILL
APPROACH SUN NIGHT AND MOVE ACROSS THE AREA ON MON. HIGH PRESSURE
WILL BUILD SOUTH OF THE AREA TUE THROUGH WED THEN MOVE OFF SOUTHEAST
COAST WED NIGHT. A FRONTAL BOUNDARY WILL MOVE SOUTH ACROSS THE
AREA ON THU.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH PRES RIDGING DOWN THE EASTERN SEABOARD THIS EVENING WILL
GRADUALLY GIVE WAY AS WARM FRONT OVER THE DEEP SOUTH MOVES NE LATE
TNGT. TEMPS DROPPED QUICKLY THIS EVE AS SKIES CLEARED AND HAVE
LOWERED OVRNGT MINS ABOUT A CAT GIVEN THE CURRENT READINGS IN THE
U30S INLAND TO M40S COAST. CLOUDS WILL BE INCREASING AFTER MIDNIGHT
WHICH WILL HALT TEMPERATURE DROP. NO OTHER FCST CHANGES NEEDED ATTM.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
A COASTAL/WARM FRONT WILL MOVE NORTH ACROSS THE AREA ON SUN
AS SFC LOW PRES DEEPENS OVER THE MID MISS VALLEY AND HEADS NE
INTO THE GREAT LAKES REGION BY SUN EVENING. SOUTHERLY FLOW WILL
INCREASE OVER THE AREA SUN AFTERNOON INTO SUN NIGHT AS GRADIENT
TIGHTENS OVER THE AREA. WEAK ISENTROPIC LIFT COUPLED WITH
INCREASING MOISTURE TRANSPORT MAY RESULT IN A FEW LIGHT SHOWERS ON
SUN AS THE WARM FRONT LIFTS NORTH AND ADDED A 20 POP TO GRIDS TO
ACCOUNT FOR THIS. IT WILL BE BREEZY BY SUN AFTERNOON WITH TEMPS
RISING INTO THE LOW/MID 60S ACROSS THE AREA DESPITE PLENTY OF
CLOUDS AS WAA/STRONG MOISTURE TRANSPORT DEVELOPS. AFTER
COLLABORATION WITH SURROUNDING OFFICES DECIDED TO DECREASE POPS
SUN EVENING AS MODELS NOW INDICATE THE COLD FRONT MOVING ACROSS
THE AREA ON MON WITH BULK OF PRECIP HOLDING OFF UNTIL AFT 06Z.
STRONG SOUTHERLY FLOW WILL CONTINUE SUN NIGHT AS H85 JET
INTENSIFIES TO AROUND 70 KT BY DAYBREAK. BREEZY CONDITIONS WILL
CONTINUE INLAND WITH WIND ADVISORY CONDITIONS POSSIBLE ALONG THE
OUTER BANKS AND PORTIONS OF CARTERET COUNTY...MAINLY AFTER
MIDNIGHT. LITTLE DIURNAL TEMP CHANGE EXPECTED SUN NIGHT WITH
OVERNIGHT TEMPS NEARLY STEADY IN THE UPPER 50S NORTH TO LOWER 60S
SOUTH.
POPS INCREASE TO CATEGORICAL WEST TO EAST AFTER MIDNIGHT INTO MON
MORNING AS COLD FRONT APPROACHES. WILL CONTINUE TO MENTION CHANCE
OF THUNDERSTORMS AHEAD OF THE FRONT AS SOME WEAK INSTABILITY WILL
BE PRESENT WITH LIS AROUND MINUS 2 AND CAPES NEAR 500 J/KG.
LAPSE RATES WILL BE RATHER WEAK BUT MAGNITUDE OF WIND FIELDS MAY
RESULT IN SOME LIMITED SEVERE POTENTIAL WITHIN STRONGER CONVECTIVE
ELEMENTS GIVEN STRENGTH OF LL WIND FIELDS (70 KT 850MB AND 60 KT
AT 1000MB). MODELS CONTINUE TO SLOW DOWN THE FRONT WITH BOTH THE
GFS AND NAM NOW INDICATING THE FRONT MOVING ACROSS THE AREA DURING
THE AFTERNOON HOURS. HIGHS ON MON WILL BE IN THE MID/UPPER 60S
FALLING TO THE UPPER 30S INLAND TO LOW/MID 40S OUTER BANKS MON
NIGHT AS SKIES CLEAR ALONG WITH DEVELOPING CAA.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
LOW CONFIDENCE FOR MUCH OF THE EXTENDED PERIOD. FOLLOWED CLOSE TO
HPC GUIDANCE THROUGH THE PERIOD WITH DRY CONDITIONS TUE AND WED
THEN CHANCE POPS FRI INTO SAT AS BACKDOOR FRONT MOVES ACROSS THE
AREA LATE THU AND STALLS OFFSHORE ON FRI WITH A WAVE DEVELOPING
ALONG THE FRONT FRI NIGHT/EARLY SAT. TEMPS NEAR OR SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD WITH THE EXCEPTION OF TUE WHERE TEMPS
HIGHS WILL BE IN THE LOW TO MID 50S.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
MODEL CROSS SECTIONS AND SOUNDINGS INDICATE FAIRLY DRY AIR TO
PERSIST ACROSS THE REGION THROUGH MOST OF THE OVERNIGHT AND HAVE
UPDATED TAFS TO KEEP CONDITIONS VFR. LATEST ETA MOS GUIDANCE HAS
BACKED OFF ON IFR CONDITIONS AT TERMINALS TONIGHT AND KEEPS
CONDITIONS VFR AS WELL. HOWEVER BOTH NAM AND GFS CROSS SECTIONS
INDICATING INCREASED LOW LEVEL MOISTURE AROUND DAYBREAK SUN WITH
THE POSSIBILITY OF MVFR CIGS ACROSS RTES. MOS GUIDANCE NOW
INDICATED SIMILAR THINKING WITH JUST A BRIEF PERIOD OF MVFR CIGS
IN THE MORNING TO EARLY AFTERNOON. EXPECT ANY CIGS THAT DEVELOP TO
MIX OUT WITH INCREASING SLY FLOW IN THE AFTERNOON.
VFR GENERALLY PREVAILING IN WARM SECTOR SUN AFTN AND SUN NIGHT
OUTSIDE OF ANY SCT SHRA. WDSPRD MVFR CIGS/VSBYS LIKELY WITH ACTIVITY
AHEAD OF FRONT ON MON WITH ISOLD IFR. WILL HAVE STRONG AND GUSTY
WINDS AS WELL. VFR PREVAILING REST OF PERIOD WITH HIGH PRES BUILDING
IN BEHIND FRONT.
&&
.MARINE...
NELY SURGE IS DIMINISHING ACROSS THE NRN WATERS AND SOUNDS WITH
WINDS 20 KT OR LESS...BUT GUSTS TO 25 KT ARE CONTINUING ACROSS THE
COASTAL WATERS FROM AROUND DIAMOND SHOALS S. SEAS ARE FAIRLY
UNIFORM ACROSS THE WATERS WITH 5 FT REPORTED AT AREA BUOYS.
ALLOWED SCA TO EXPIRE IN THE SOUNDS AND N OF OREGON INLET BUT WILL
KEEP UP ACROSS THE WATERS S OF OREGON INLET FOR FREQUENT GUSTS TO
25 KT AND THE LIKELIHOOD OF OCCASIONAL 6 FT SEAS. EXPECT CONDITIONS
TO BRIEFLY FALL TO BELOW SCA CRITERIA LATE TONIGHT AND EARLY SUN
MORNING S OF OREGON INLET BUT WITH A WINDOW OF 6 HRS OR LESS
BEFORE SCA CONDITIONS REDEVELOP OPTED TO EXTEND THE SCA THROUGH
TUE MORNING TO ACCOUNT FOR THE UPCOMING STORM SYSTEM. HAVE ALSO
RAISED SCA FLAGS ACROSS THE SOUNDS AND N OF OREGON INLET BEGINNING
SUN AFTERNOON FOR THE APPROACHING STORM SYSTEM. MODELS INDICATING
VERY STRONG S-SWLY FLOW SUN NIGHT AHEAD OF THE FRONT WITH WINDS
CLOSE TO GALE FORCE AND THERE IS A STRONG POSSIBILITY THAT A GALE
WARNING WILL BE ISSUED WITH THE NEXT REGULAR FORECAST PACKAGE LATE
TONIGHT.
SOME CONCERN OF LIMITED MIXING OVER COOL WATER TEMPS BUT MOST
AREAS SHOULD SEE AT LEAST FREQUENT GUSTS TO 35 KT. WINDS LIKELY
CONTINUING IN SCA RANGE WITH CAA BEHIND FRONT MON NIGHT AND
TUE...THEN DIMINISHING TUE NIGHT AND WED. LOW CONFIDENCE WITH BACK
DOOR FRONT ON THU DUE TO MODEL DIFFERENCES.
BLEND OF LATEST WW3 AND PREVIOUS FCST USED FOR SEAS DURING PERIOD.
WILL LIKELY NEED HIGH SRF ADVSRY FOR LATE SUN NIGHT AND MON FOR S OF
HAT WITH SEAS BUILDING TO 10-14 FT IN STRONG SRLY FLOW. SEAS NOT
FALLING BELOW 6 FT UNTIL TUE NIGHT-WED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 3 PM EST MONDAY FOR
AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 12 PM EST TUESDAY FOR AMZ152-154-
156-158.
SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 12 PM EST TUESDAY FOR
AMZ150.
&&
SYNOPSIS...JW
NEAR TERM...BTC
SHORT TERM...JW
LONG TERM...JW
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Feb 17, 4:03 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EST SUN FEB 17 2008 NCZ029-044>047-079>081-090>095-098-180915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 403 AM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE IN FROM THE WEST MAINLY AFTER MIDNIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SHOWERS AND SCATTERED THUNDERSTORMS WILL END FROM THE WEST DURING THE DAY MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-180915- OUTER BANKS DARE-OUTER BANKS HYDE- 403 AM EST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE IN FROM THE WEST AFTER MIDNIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE SHOWERS AND SCATTERED THUNDERSTORMS WILL END FROM THE WEST DURING THE DAY MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:09 PM EST | High Surf Advisory | MHX | 24 hr |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.